It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-08-2007, 07:38 PM   #1
Newbie
(male)
 
Join Date: Mar 2007
Location: Chicago, IL, USA
Posts: 3
donpen52 HB User
Statins and Arthritis

I am wondering if anyone here has had any experience with taking statins which has resulted in worsening arthritis symtoms. I'm on a reletivly low dose (5mg of Lipitor) but have been on it it for a few years. In the last six months or so I've noticed some worsening aches and pains and cracking joints especially in my neck. I'm in my 50s. Thanks.

Last edited by donpen52; 04-08-2007 at 07:39 PM.

 
Old 04-09-2007, 06:49 AM   #2
Veteran
(female)
 
Join Date: May 2005
Posts: 404
janeslk HB User
Re: Statins and Arthritis

My husband was on a relatively low dose of Lipitor (10mg) for several years and increasingly had joint pain as he entered his 50's. At one point, he was asking his doctor if he should have hip replacement surgery. When he stopped Lipitor the pain eventually went away after several months. He had immediate relief when he stopped Lipitor the first time. Unfortunately, his doctor wanted him on a higher dose, 20mg, and not suspecting Lipitor was the root of his problem, he took the higher dose and had terrible problems. The recovery from that took several months.

Since you are on such a low dose I would try eliminating the Lipitor for awhile and see if you experience any relief. Are you taking it as a preventative measure since it is such a low dose?

Jane

 
Sponsors Lightbulb
   
Old 04-11-2007, 03:26 PM   #3
Veteran
(female)
 
Join Date: Feb 2007
Location: SE Louisiana USA
Posts: 315
Lulubells HB UserLulubells HB User
Re: Statins and Arthritis

One of my main side effects I had immediately after starting Lipitor was horriable knee pain... and I mean horriable! Never had a history of any knee problems before. I kept that problem the whole time I was on the stuff, quit it and the pain went away. Try as suggested, getting off of it for about 3 months and see what happens. My pain went away with in weeks.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Statins\Lipitor Scottie23 General Health 2 11-28-2007 07:25 AM
Side effects from statins ? dinney High Cholesterol 35 05-23-2006 09:27 PM
Weaning off statins Spin444 High Cholesterol 16 04-07-2006 03:06 PM
Statins versus Red Rice Yeast - Need info! TNWalz High Cholesterol 18 07-15-2005 12:53 PM
Too Afraid To Take Statins - Advice, Comments Anyone? montreal1951 High Cholesterol 58 06-20-2005 01:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aspirin
Crestor
Lipitor
Niaspan
Pravachol
  Simvastatin Tricor
Vytorin
Zetia
Zocor




TOP THANKED CONTRIBUTORS



JJ (25), yackedar (24), jenj770 (13), ARIZONA73 (10), rudiraven (10), Titchou (5), phil58 (4), AussieBloke (4), ladybud (4), Lenin (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:26 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!